MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGM; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGM; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58957
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient identifier is (b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igm reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.Per the sars-cov-2 igm instructions for use (ifu), part number c65791 c, ¿false positive results for the access sars-cov-2 igm assay may occur due to cross-reactivity from pre-existing antibodies or other possible causes.Due to the risk of false positive results, confirmation of positive results should be considered using a second different assay,¿ and ¿a positive result may not indicate previous sars-cov-2 infection.Consider other information, including clinical history, and local disease prevalence, in assessing the need for an alternative serology test to confirm an immune response.Positive results may be due to past or present infection with non-sars-cov-2 coronavirus strains, such as coronavirus hku1, nl63, oc43, or 229e." although rare, some false positive results may occur.Per the ifu, "the overall negative percent agreement of the access sars-cov-2 igm assay is 99.9% with a 95% confidence interval of 99.5 - 100.0% determined by the wilson score method." in conclusion, the cause of this event cannot be determined with the available information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2020, the customer reported one reactive sars-cov-2 igm (access sars-cov-2 igm assay, part number c58957, lot number 971217) result was generated on the customer's access 2 immunoassay analyzer (refurbished) (part number 386220 and serial number (b)(4)).The access result of 1.47 s/co (reportable range: reactive =1.0 s/co) was obtained on (b)(6) 2020.The patient did not present any symptom and had a negative pcr.The sars-cov-2 igg result was also non-reactive (0.02 s/co).The sample for pcr testing was collected the same day as the sample for serology testing.No affect to patients, or end-users has been reported in connection with this event.The customer did not indicate whether the results were reported out of the laboratory.No hardware errors, or issues with other assays were reported in conjunction with this event.Calibration passed on (b)(6) 2020 with reagent lot 971217 and calibrator lot 922425.Quality control (qc) was passing within the laboratory¿s established ranges.System check passed on 5oct2020.There were no issues with sample integrity reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, centrifugation, storage and other sample related information was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGM
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI 
MDR Report Key10717697
Report Number2122870-2020-00089
Device Sequence Number16973565
Product Code QKO
UDI-Device Identifier15099590738617
UDI-Public(01)15099590738617(17)210106(11)200710(10)971217
Combination Product (Y/N)N
Initial Reporter StatePR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2021
Device Catalogue NumberC58957
Device Lot Number971217
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2020
Initial Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1